CSN Login
Members Online: 8

You are here

I'm back, starting chemo on monday

Gnataly5886's picture
Gnataly5886
Posts: 4
Joined: Aug 2017

im back, maybe some remember me i got diagnosed with colon cancer on 7/13/17 got surgery on 7/24/17, stage 4 colon cancer with met on  lymph nodes.  Well I'm staring chemo on Monday like I said, don't know what to spect oncologist Said everything will be fine that I will only get náusea and vomiting I don't know if he said it just to get me a little relax cause I'm very veryyyyyy anxious, can't sleep well. I'm getting FOLFOX + avastin for 48hrs every 2 weeks.

 

please share any experience will appreciate it 

 

thanks 

darcher's picture
darcher
Posts: 266
Joined: Jun 2017

 Although each of our experiences will be different due to the infinite number of variables I can give you a couple recommendations and pointers.  Xelodan is what they have me on which is the pill form of 5FU.  Just to add insult to injury they tossed in daily radiation.  I'm being sarcastic. It's the standard treatment here.  The nausia/vomiting thing is true. I've noticed that stress and or anxiety can really amplify the nausia. I have first hand experience with that.  Just to be safe, have a trash can within arm's reach of where you're sitting on the can. It can come out both ends at the same time. Been there done that.

 One thing which is vitally important and I can't stress it enough since it nearly cost me is drinking enough water.  It's best to put yourself on a schedule.  One glass every hour and a half is what I'm doing now. You'll be surprised at how forgetful you'll become.  You may wonder if you're getting dimensia. It's the cancer that's consuming 90% of your available thoughts.  

 I pretty must lost the 'thirst' sensation and wasn't drinking much at all. It was probably due to the constant metalic taste in my mouth.  Add to that I was leaking a good amount and over the course of several  days I became very dehydrated and wasn't even aware of it until I went in for the midpoint check up a couple days ago.  My B.P dropped 25%.  I was getting the tell tale signs like a pain in my side but assumed that was from the cancer. The nurse forced me to drink a few glasses of water which tasted like a mouthful of pennies.  After a short while my BP came back up to something close to normal.  

  A way to help sleep is melatonin.  That stuff not only makes you falll asleep but according to a study posted by sandiabuddy it also helps with the cancer.  I suspect it may be due to providing a better rest period but who knows and maybe we don't need to know exactly how it works but it does.  One other item, have your significant other become familiar with this stuff.  It's easy sometimes for people who aren't  ill to get casual if you don't look like you're in constant agony.  It's like the difference between watching a war on TV versus being there.   

NHMike
Posts: 214
Joined: Jul 2017

I'm also on Xeloda and Radiation and I've only had a bit of nasuea in previous weeks. I find that going for walks helps a lot there when I'm feeling really crappy. Tough to do as the last thing you want to do is go for a walk when you feel awful. But once outside and pumping away, I feel better.

lizard44's picture
lizard44
Posts: 409
Joined: Apr 2015

Eight  treatments,  spaced  14 days apart. Infusion in the clinic over several hours then  5-FU pump at home  for 48 hours. I was one of the very lucky ones  with minimal side effects. The best advice I got was to  avoid   cold  food and drinks and to   make sure my feet and hands stayed warm.  I wore socks all the time, even to sleep in, and kept a pair of gloves next to the fridge, plus I wore gloves in the grocery store  when reaching into the freezer cases. I didn't have any nausea or vomiting.  Did have  some diarrhea that was easily controlled  with Imodium, and did have  low white blood cell counts requiring Neupogen shots- 17 shots in all over the course of the treatment.  Other than that, my  only other major side effect was fatigue on the day of the infusion and for a day or two after the pump came off. I  got  some  neuropathy in my feet after  the  eight  treatments; it still lingers but was and is pretty mild. As others have said, everyone  has a different reaction, but  try to stay positive, definitely stay  as active as you can. I  began taking a yoga class and found it very helpful, both physically and mentally. Eat nutritious food and eat small meals several times a day if  you find you can't eat three  big meals.   And  do stay hydrated.  You might find that certain foods make you  have diarrhea, or make you feel  nauseous. I found it helpful to keep a food journal to keep track of what I ate and how it made me feel.

Good luck with your treatment.  I hope all goes well for you.

Grace/lizard44

Subscribe to Comments for "I'm back, starting chemo on monday"